Louisiana, 2004

Flood in Louisiana, February 11, 2004

February 11, 2004 · NWS LCH · 1 event in 1 county or zone

Due to heavy rains over the past two weeks, many roads in the Merryville, Longville, and Ragley areas were closed due to flooding.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Due to heavy rains over the past two weeks, many roads in the Merryville, Longville, and Ragley areas were closed due to flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 11, 3:26 AM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Feb 11, 3:26 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CST WED FEB 11 2004

.DISCUSSION...STRONG SUBTROPICAL JET OVERLAYING POLAR JET TO OUR
NORTHWEST WILL CONTINUE TO ANCHOR THE FRONTAL SURFACE JUST OFF THE
COAST. SURFACE LOW DEVELOPING OFF BROWNSVILLE WILL APPROACH THE
AREA AND ENHANCE PCPN TODAY. LOCALLY HEAVY AMOUNTS BUT ONLY ISOLD
EMBEDDED TSTMS AS LOW REMAINS JUST SOUTH. MOST OF TONIGHT WILL BE
WET AS WELL...HOWEVER RAINS TAPER OFF LATE TNITE. WILL KEEP FFA
FLOOD WATCH GOING INTO TONIGHT.

GOING WITH COLDER GFS WHICH KEEPS THE FRONTAL SYSTEM SOUTH OF THE
AREA WITH WEAK COLD AIR ADVECTION TODAY...BECOMING STRONG TONIGHT
IN THE WAKE OF THE FRONTAL WAVE MOVING PAST SE LA.

WENT MUCH COLDER FOR THURSDAY AS BRISK NORTHERLY WINDS CONTINUE TO
BRING STRONG COLD AIR ADVECTION. ALSO EXPECTING A MID/HIGH CLOUD
DECK DUE TO THE AREA CONTINUING UNDER THE RIGHT ENTRANCE REGION OF
BOTH THE POLAR AND THE OVERLAYING SUBTROPICAL JET. THICKNESS DIPS TO
5470M TO THE NORTH...STILL COMFORTABLY ABOVE ANY MIXED PCPN
CONCERNS.

.EXTENDED...GFS/MRF SHOWING BETTER RUN TO RUN CONSISTENCY THROUGH
72 HOURS. PATTERN REMAINS THE SAME BEYOND SATURDAY WITH TIMING
ISSUES UP TO +/- A DAY. GFS SHOWING A DEEPER CLOSED LOW THAN
PREVIOUS ON SATURDAY...WILL GO CHANCE LIGHT RAIN NORTH...A GOOD
CHANCE FOR SOUTHERN ZONES. GFS SHOWS A WEST TEXAS TROF TUESDAY
WHICH COULD SEND OUT MULTIPLE SHORTWAVES ALONG THE ACTIVE SOUTHERN
TRACK...MORE TROFS TO FOLLOW LATE INTO NEXT WEEK MAINTAINING THE
COOL AND WET PATTERN.

&&

.MARINE...
SMALL CRAFT ADVISORY TODAY. ANTICIPATE EXERCISE CAUTION TONIGHT AS
GRADIENT LOOSENS WITH APPROACH OF LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BPT  58  44  52  39 /  + 50  20   -
LCH  60  45  51  38 /  + 70  20   -
LFT  60  47  50  39 /  + 70  30   0
AEX  50  40  46  37 /  + 70  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THRU WED LAZ027>033-041>045-051>055.
     SMALL CRAFT ADVISORY GMZ450-455-470-475.

TX...FLOOD WATCH THRU WED TXZ180>182-201-215-216.
     SMALL CRAFT ADVISORY GMZ450-470.

&&

11-SWEENEY
Hazardous weather outlook, Feb 11, 5:55 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 AM CST WED FEB 11 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
121200-
ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT-
ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD-
CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT-
CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON-
ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION-
VERNON-
555 AM CST WED FEB 11 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT FOR TODAY. RAIN...HEAVY AT TIMES...ALONG
WITH A FEW EMBEDDED THUNDERSTORMS CAN BE EXPECTED...TAPERING OFF
DURING THE EVENING. ALREADY BETWEEN 1 AND 2 INCHES OF RAIN HAD FALLEN
OVER THE AREA SINCE TUESDAY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS
EXPECTED THROUGH THIS EVENING.

DUE TO SATURATED GROUND...THESE AMOUNTS MAY CAUSE SOME FLOODING OF
LOW LYING AREAS...AS WELL AS ADDITIONAL FLOODING OF AREA RIVERS.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE NEXT IN A SERIES UPPER LEVEL STORM SYSTEMS WILL PRODUCE MORE
RAIN OVER THE AREA FRIDAY AND SATURDAY. MORE FRONTAL OVERRUNNING
TYPE RAINS ARE EXPECTED BY LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
REQUIRED.

SWEENEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Beauregard

When
February 11, 8:00 AM CST to 8:00 PM CST
Where
Beauregard forecast zone
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
30.649, -93.343 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386154.